Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Nashville, TN

April 24, 2007Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2007, 12:59 PM CDT for Montgomery County, Tennessee. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 12:59 PM CDT (17:59 UTC)
Expired
Apr 24, 2007, 1:30 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Apr 24, 1:17 PM CDTHAIL 18 Sw Clarksville, TNSPOTTER IN PALMYRA REPORTED QUARTER TO GOLFBALL SIZE HAIL. ALSO A TREE ACROSS THE ROAD WAS BLOWN DOWN.
Apr 24, 1:25 PM CDTHAIL 2.5Clarksville, TNOCCURRED AT ROSSVIEW HIGH SCHOOL
Apr 24, 1:29 PM CDTHAIL 1.759 E Clarksville, TNMETEOROLOGY STUDENT REPORTED GOLFBALL SIZE HAIL IN THE VICINITY OF INTERSTATE 24.
Apr 24, 1:40 PM CDTHAIL 0.888 E Clarksville, TNSPOTTER NEAR INTERSTATE 24 REPORTED NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 241759
SVROHX
TNC125-241830-
/O.NEW.KOHX.SV.W.0036.070424T1759Z-070424T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 130 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF CLARKSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 125 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3644 8763 3629 8751 3649 8708 3668 8724

$$

JLM
1 follow-up statement
000 
WWUS54 KOHX 241815
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT TUE APR 24 2007

TNC125-241830-
/O.CON.KOHX.SV.W.0036.000000T0000Z-070424T1830Z/
MONTGOMERY TN-
115 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR MONTGOMERY COUNTY...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 125 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3644 8763 3629 8751 3649 8708 3668 8724

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:44 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 24, 11:44 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT TUE APR 24 2007

.UPDATE...
WILL LOWER THUNDER CHC TO SCATTERED MOST AREAS THIS AFTERNOON.
NORTHWEST MID TN APPROACHING MODERATE INSTABILITY AT THIS HOUR...
AND THUNDERSTORMS SHOULD DEVELOP SHORTLY. KEPT LIKELY CHC
NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 315 AM CDT TUE APR 24 2007/

DISCUSSION...
STRONG UPPER LOW OVER NORTHERN NM THIS MORNING WILL SERVE AS THE
CHIEF WEATHER FEATURE OVER THE LOWER 48 FOR THE NEXT FEW DAYS. DEEP
SOUTHERLY AND SOUTHWESTERLY FLOW ACROSS THE MID STATE WILL KEEP
CONDITIONS MOIST AND UNSTABLE. BEGINNING TODAY...IMPULSES ALOFT WILL
WORK NORTHEASTWARD AND SPREAD A CHANCE OF SHOWERS AND TSTMS ACROSS
MIDDLE TN.

MODELS CONSISTENT WITH SHOWING A SLIGHT DECREASE IN
DEWPOINTS/INSTABILITY ON WED AFTERNOON. THUS...WILL GO WITH A
SLIGHTLY LOWER POP FOR THAT PERIOD. ITS QUITE TEMPTING TO GO SEVERAL
DEGREES ABOVE THE MAV GUIDANCE FOR THAT DAY AS THE MODELS LEAN
TOWARD AN INCREASE IN SUNSHINE.

THE UPPER LOW WILL TRACK TOWARD THE NORTHEAST AND OVER THE UPPER
MIDWEST BY THU. THUS...THE BULK OF THE ENERGY AND THE MORE WIDE
SPREAD PRECIPITATION WILL STAY TO THE NORTH OF TN. HOWEVER...THE
ASSOCIATED COLD FRONT WILL APPROACH THU INTO THU EVE. A GOOD DRY
PUNCH IN THE MID LEVELS MAY AID STRONG TO SVR STORMS ON THU. WILL
INCLUDE LIKELY POPS AREA WIDE FOR THU.

IN THE EXT FCST...LESS INSTABILITY MOVES IN BEHIND THE THU NT FROPA.
THIS WILL EQUATE TO A RETURN TO PARTLY CLOUDY CONDITIONS AND JUST A
SLIGHT CHANCE OF SHOWERS OR TSTMS. TEMPS WILL BE NEAR SEASONAL FOR
LATE APRIL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 24, 5:30 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE APR 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL GREATLY INCREASE THE CHANCE OF
STORMS AS A WARM FRONT DEVELOPS NORTH OF THE MID STATE. AS A RESULT,
ATMOSPHERIC MOISTURE WILL INCREASE AS TEMPERATURES RISE INTO THE
MID AND UPPER 70S DURING THE AFTERNOON. SOME OF THESE STORMS MAY
BECOME STRONG, WITH SMALL HAIL AND GUSTY WINDS, AND A FEW MAY EVEN
REACH SEVERE THRESHOLDS, MAINLY IN AREAS NORTHWEST OF NASHVILLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE STORM SYSTEM SWEEPS ACROSS THE MID STATE, THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT WILL REMAIN HIGH, WITH THE RISK OF SEVERE
STORMS INCREASING ON WEDNESDAY AND THURSDAY BEFORE THE COLD FRONT
FINALLY PUSHES THROUGH MIDDLE TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH
THURSDAY.

ROSE

In the hours before

Special weather statement, Apr 24, 12:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT TUE APR 24 2007

TNZ006-023-241800-
HOUSTON-MONTGOMERY-
1236 PM CDT TUE APR 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND MONTGOMERY
COUNTIES...

AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH MAY BE EXPECTED WITH THIS
STORM.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.